Oklahoma, 2014

Tornadoes and Hail in Oklahoma, April 27, 2014

April 27, 2014 · NWS TSA · 23 events in 8 counties and zones

Severe thunderstorms developed along a dry line as it moved into eastern Oklahoma during the afternoon hours of April 27th. These storms produced large hail up to golfball size, damaging wind gusts, and two tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
12
Property damage
$3.0 million
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed along a dry line as it moved into eastern Oklahoma during the afternoon hours of April 27th. These storms produced large hail up to golfball size, damaging wind gusts, and two tornadoes. Additional severe thunderstorm development occurred as a cold front moved into the region during the late evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 27, 5:53 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 27, 5:53 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
653 AM CDT SUN APR 27 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS WILL AFFECT THE OKLAHOMA TAF SITES THIS
MORNING INTO EARLY AFTERNOON AND THE ARKANSAS TAF SITES THIS
AFTERNOON. MVFR OR LOWER CONDITIONS WILL OCCUR IN AND NEAR STORMS.
VFR CONDITIONS WILL RETURN TO THE EASTERN OKLAHOMA SITES THIS
AFTERNOON AND TO THE ARKANSAS SITES BY SUNSET. SOUTH TO SOUTHWEST
WINDS WILL BE VERY GUSTY TODAY BUT WILL DIMINISH SOME THIS
EVENING AND OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 508 AM CDT SUN APR 27 2014/

DISCUSSION...
STAGE SET FOR SEVERE STORMS TODAY...ESPECIALLY
EXTREME EASTERN OK/ARKANSAS.  STRONGLY SHEARED
ATMOSPHERE &  AMPLE INSTABILITY RESULTS IN ALL
MODES OF SEVERE WEATHER.  FOCUS WILL BE ON DRY
LINE TODAY.  CONVECTIVE LINE JUST STARTING TO
IGNITE NOW AT 430 AM IN SOUTHWEST OK.  DRYLINE
IN THE VICINITY OF KBVO KTUL KDUA NEAR 18Z AND
IN THE VICINITY OF OK/AR BORDER 00Z.  ONCE DRY
LINE PASSES..THREAT OF SEVERE ABOUT OVER. THIS
LEAVES  EXTREME EASTERN OK...AND ARKANSAS MOST
VULNERABLE TO SEVERE STORMS. LOCAL STUDY FLAGS
EF2 POTENTIAL THERE.

SOUTHWEST WINDS  GUSTING IN EXCESS OF 40 MILES
AN HOUR POST DRYLINE WILL GREATLY ENHANCE FIRE
DANGER IN OSAGE..AND PAWNEE COUNTIES...IF...IF
MORNING STORMS  AND PRECIP MISS THAT AREA. RED
FLAG FLYING THERE AFTERNOON AND EARLY EVENING.

PRECIPITATION OVER AT ALL LOCATIONS EASTERN OK
NORTHWEST ARKANSAS BY MIDNIGHT.

UPPER LOW CAUSING OUR SEVERE THREAT TODAY WILL
SWIRL AROUND  NORTHERN & CENTRAL PLAINS MONDAY
THROUGH THURSDAY BEFORE HEADING INTO SOUTHEAST
CANADA. THIS LEAVES OUR AREA IN A COOL PATTERN
OF NORTHWEST FLOW & ON/OFF LOW CHANCE SHOWERS.
GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ059-OKZ060-OKZ064.

     RED FLAG WARNING FROM NOON SUNDAY TO 10 PM SUNDAY FOR OKZ054-
     OKZ059.

AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Apr 27, 7:36 AM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
836 AM CDT SUN APR 27 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
836 AM CDT SUN APR 27 2014

...POTENTIAL FOR SIGNIFICANT SEVERE WEATHER LATER TODAY...INCLUDING
STRONG TORNADOES AND VERY LARGE HAIL...ACROSS FAR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...7 AM.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...7 AM.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

DISCUSSION...

AN ELEVATED RISK OF SIGNIFICANT SEVERE WEATHER...INCLUDING STRONG
LONG-TRACK TORNADOES...VERY LARGE HAIL TO AROUND BASEBALL SIZE AND
DESTRUCTIVE STRAIGHT LINE WIND GUSTS TO 80 MPH IS FORECAST. THE AREA
WITH THE GREATEST THREAT WILL BE ALONG AND EAST OF HIGHWAY 69. THE
TIME WINDOW OF GREATEST THREAT WILL BE BETWEEN 3 PM AND 10 PM.

A BAND OF THUNDERSTORMS HAS DEVELOPED EARLY THIS MORNING ALONG AND
AHEAD OF A DRYLINE THAT IS MOVING ACROSS OKLAHOMA. THESE STORMS WILL
MOVE RAPIDLY NORTHEAST ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THE REMAINDER OF THE MORNING AND TOWARD THE MIDDAY HOURS.
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO
GOLFBALL SIZE AND WIND GUSTS TO 70 MILES AN HOUR. A THREAT OF
ISOLATED TORNADOES WILL INCREASE AS THE ATMOSPHERE DESTABILIZES
TOWARD THE MIDDAY HOURS.

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED TO
REDEVELOP ALONG THE DRYLINE EARLY THIS AFTERNOON. BY THAT TIME THE
DRYLINE IS EXPECTED TO BE NEAR HIGHWAY 75 FROM TULSA TO WEST OF
MCALESTER. THE POTENTIAL FOR TORNADOES WILL INCREASE BY MID TO
LATE AFTERNOON AS THE STORMS MOVE EAST OF HIGHWAY 69. STRONG LONG-
TRACK TORNADOES...HAIL TO BASEBALL SIZE AND DESTRUCTIVE STRAIGHT
LINE WINDS TO 80 MILES AN HOUR WILL BE POSSIBLE ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS INTO THE EARLY EVENING HOURS.

THUNDERSTORM CHANCES WILL DIMINISH BY MID EVENING AS THE DRYLINE
PUSHES EAST OF THE AREA.

BEHIND THE DRYLINE...GUSTY SOUTHWEST WINDS AND RAPIDLY FALLING
HUMIDITY VALUES WILL LEAD TO AN ELEVATED FIRE DANGER...ESPECIALLY
ACROSS OSAGE AND PAWNEE COUNTIES WHERE A RED FLAG WARNING IS IN
EFFECT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
GUSTY WESTERLY WINDS MONDAY WILL AGAIN RESULT IN A LIMITED TO
ELEVATED FIRE DANGER ACROSS THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Apr 27, 6:27 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT SUN APR 27 2014

OKZ054-059-271315-
OSAGE OK-PAWNEE OK-
727 AM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 727 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HALLETT...
MOVING NORTH AT 65 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...PAWHUSKA...HOMINY...WYNONA...PEARSONIA...BIGHEART...
JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN...CLEVELAND AND
SUNSET LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3616 9649 3621 9670 3700 9642 3701 9611
TIME...MOT...LOC 1227Z 198DEG 58KT 3627 9657
Special weather statement, Apr 27, 7:47 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
847 AM CDT SUN APR 27 2014

OKZ054-059-060-064-271415-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
847 AM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...CENTRAL OSAGE...PAWNEE AND WESTERN TULSA

AT 847 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF HOMINY TO 4 MILES SOUTH OF OSAGE
TO 7 MILES SOUTH OF SILVER CITY...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OSAGE...
HOMINY...WYNONA...PERSHING...NELAGONEY...TERLTON...CLEVELAND...
WESTPORT...SILVER CITY...MANNFORD...WALNUT CREEK STATE PARK AND
KEYSTONE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 40 TO
45 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 12 NOON.

LAT...LON 3672 9623 3638 9612 3599 9625 3592 9659
      3624 9654 3651 9665
TIME...MOT...LOC 1347Z 241DEG 36KT 3650 9650 3626 9641
          3600 9647
Special weather statement, Apr 27, 8:27 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
927 AM CDT SUN APR 27 2014

OKZ064-271500-
CREEK OK-
927 AM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN CREEK

AT 926 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A SHORT LINE
EXTENDING FROM 8 MILES WEST OF SHAMROCK TO 17 MILES SOUTHWEST OF
MILFAY...MOVING NORTHEAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MILFAY...DEPEW...SHAMROCK...
DRUMRIGHT...OILTON...SILVER CITY AND MANNFORD.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 NOON.

LAT...LON 3614 9663 3617 9661 3616 9634 3574 9645
      3564 9660 3564 9662
TIME...MOT...LOC 1426Z 220DEG 59KT 3592 9669 3562 9674
Special weather statement, Apr 27, 8:37 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
937 AM CDT SUN APR 27 2014

OKZ055-056-271500-
NOWATA OK-WASHINGTON OK-
937 AM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA AND WASHINGTON

AT 937 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF COPAN TO DEWEY TO 3 MILES NORTHEAST
OF OCHELATA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...DELAWARE...LENAPAH...WANN...
BARTLESVILLE...OCHELATA...DEWEY...COPAN AND SOUTH COFFEYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3678 9563 3657 9600 3700 9599 3701 9569
      3700 9560
TIME...MOT...LOC 1437Z 228DEG 39KT 3701 9591 3682 9590
          3664 9593
Special weather statement, Apr 27, 8:56 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
956 AM CDT SUN APR 27 2014

OKZ060-064-271530-
CREEK OK-TULSA OK-
956 AM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK AND WESTERN TULSA

AT 956 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BRISTOW...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND SPRINGS...
BRISTOW AND KEYSTONE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 NOON.

LAT...LON 3616 9630 3616 9600 3575 9642 3589 9653
TIME...MOT...LOC 1456Z 220DEG 49KT 3587 9643

The radar

The Tulsa radar (KINX), 88 km away, was scanning. The volume nearest the first event began at 14:57 UTC.

Open the radar archive at this moment

Event by event

16 hail, 5 thunderstorm wind, 2 tornado. Local standard time, as filed.

Hail, Creek

When
April 27, 8:58 AM CST
Where
Creek County, 4 mi E of Depew
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
35.800, -96.429

Hail, Latimer

When
April 27, 9:25 AM CST
Where
Latimer County, 1.33 mi ENE of Higgins
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.810, -95.430

Hail, Tulsa

When
April 27, 9:38 AM CST
Where
Tulsa County, 0.69 mi SSW of Bixby
Measured
0.88 in hail
Reported by
Public
Coordinates
35.940, -95.883

Thunderstorm Wind, Tulsa

When
April 27, 9:45 AM CST
Where
Tulsa County, 1 mi WNW of Bixby
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.956, -95.897

Thunderstorm wind gusts to 59 mph were measured by a storm spotter.

Hail, Choctaw

When
April 27, 2:26 PM CST
Where
Choctaw County, 8 mi S of Boswell
Measured
1 in hail
Reported by
Public
Coordinates
33.914, -95.870

Hail, Choctaw

When
April 27, 2:53 PM CST
Where
Choctaw County, Soper
Measured
1 in hail
Reported by
Public
Coordinates
34.030, -95.700

Hail, Pushmataha

When
April 27, 3:18 PM CST
Where
Pushmataha County, Rattan
Measured
1.5 in hail
Reported by
Public
Coordinates
34.200, -95.420

Hail, Latimer

When
April 27, 3:44 PM CST
Where
Latimer County, 3 mi S of Damon
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
34.807, -95.320

Hail, Pushmataha

When
April 27, 4:06 PM CST
Where
Pushmataha County, Honobia
Measured
0.88 in hail
Reported by
Public
Coordinates
34.530, -94.950

Thunderstorm Wind, Delaware

When
April 27, 4:20 PM CST
Where
Delaware County, 2 mi NW of Grove
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.600, -94.796

Large trees were uprooted and large tree limbs were snapped by strong thunderstorm wind.

Hail, Pushmataha

When
April 27, 4:24 PM CST
Where
Pushmataha County, Rattan
Measured
1.75 in hail
Property damage
$15,000
Reported by
Post Office
Coordinates
34.200, -95.420

Hail, Le Flore

When
April 27, 4:28 PM CST
Where
Le Flore County, 0.9 mi NW of Ludlow
Measured
0.75 in hail
Reported by
Public
Coordinates
34.540, -94.880

Tornado, Ottawa

When
April 27, 4:29 PM CST to 4:35 PM CST
Where
Ottawa County, 2.95 mi ESE of Commerce to 1.58 mi E of Hockerville
Rating
EF2
Path length
7.1 mi
Path width
325 yd
Continued into
Cherokee, Ks (SGF)
Deaths
1 direct, 0 indirect
Injuries
12 direct, 0 indirect
Property damage
$3.0 million
Reported by
NWS Storm Survey
Coordinates
36.912, -94.822

A tornado damaged or destroyed about 50 homes and businesses in and around Quapaw, destroyed several metal-framed buildings, destroyed barns and outbuildings, blew over several vehicles, snapped or uprooted numerous trees, and blew down numerous power poles. At least twelve people were injured in Quapaw from the tornado and one fatality occurred when a brick wall fell onto a vehicle that was parked along side it. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph. The tornado continued into Cherokee County, Kansas, where it destroyed homes and businesses in Baxter Springs and injured about two dozen people there.

Tornado, Le Flore

When
April 27, 4:31 PM CST to 4:34 PM CST
Where
Le Flore County, 2.03 mi NNW of Octavia to 2.61 mi NNE of Octavia
Rating
EF1
Path length
1.5 mi
Path width
250 yd
Reported by
NWS Storm Survey
Coordinates
34.548, -94.711

A tornado snapped or uprooted a number of trees as it crossed Highway 259 north of Octavia. Due to much of the remainder of the path being in areas inaccessible by road, the beginning and ending points of this tornado were estimated. Based on the damage to the trees along Highway 259, maximum estimated wind in the tornado was 95 to 105 mph.

Hail, Le Flore

When
April 27, 4:50 PM CST
Where
Le Flore County, 3.08 mi SE of (Pgo)page
Measured
0.75 in hail
Reported by
Public
Coordinates
34.650, -94.580

Hail, Le Flore

When
April 27, 5:32 PM CST
Where
Le Flore County, 0.89 mi NW of Hodgen
Measured
0.75 in hail
Reported by
Public
Coordinates
34.840, -94.630

Hail, Latimer

When
April 27, 8:28 PM CST
Where
Latimer County, 5.56 mi S of Bengal
Measured
1 in hail
Reported by
Public
Coordinates
34.750, -95.080

Hail, Le Flore

When
April 27, 8:32 PM CST
Where
Le Flore County, 0.48 mi E of Talihina
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.751, -95.042

Thunderstorm Wind, Le Flore

When
April 27, 8:39 PM CST
Where
Le Flore County, Talihina
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.750, -95.050

Thunderstorm wind gusted to around 60 mph.

Thunderstorm Wind, Le Flore

When
April 27, 8:56 PM CST
Where
Le Flore County, 2 mi S of Poteau
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
35.021, -94.620

Strong thunderstorm wind blew down two trees onto cars and snapped numerous large tree limbs.

Hail, Le Flore

When
April 27, 9:01 PM CST
Where
Le Flore County, 0.54 mi E of Shady Pt
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.130, -94.660

Hail, Le Flore

When
April 27, 9:14 PM CST
Where
Le Flore County, 0.77 mi ESE of Arkoma
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.346, -94.438

Thunderstorm Wind, Le Flore

When
April 27, 9:50 PM CST
Where
Le Flore County, 5.73 mi W of Zafra
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.530, -94.600

Strong thunderstorm wind blew down large tree limbs.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Ottawa2014-04-2768MaleVehicle/Towed TrailerDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyThe tornado archive for Oklahoma, 2014Warnings in Oklahoma, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512133, 512134, 512135, 512136, 512137, 512138, 512139, 512140, 512141, 512143, 512144, 512146, 505204, 505205, 512149, 512150, 512151, 512152, 512153, 512155, 512157, 512158, 512159.